Alert archive / Pennsylvania / Tornado Warnings in 2007
Tornado Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at May 1, 2007, 7:16 PM EDT for Jefferson County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 7:16 PM EDT (23:16 UTC)
- Expired
- May 1, 2007, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Jefferson County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:22 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KPBZ 012316 TORPBZ PAC065-020000- /O.NEW.KPBZ.TO.W.0007.070501T2316Z-070502T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 716 PM EDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * TORNADO WARNING FOR... JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA... THIS INCLUDES THE CITIES OF...SUMMERVILLE...REYNOLDSVILLE... BROOKVILLE... * UNTIL 800 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUMMERVILLE...MOVING EAST AT 50 MPH. * THE TORNADO WILL BE NEAR... REYNOLDSVILLE BY 730 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR EAST CENTRAL OHIO. LAT...LON 4116 7921 4101 7920 4098 7881 4116 7880 $$
1 follow-up statement
000 WWUS51 KPBZ 012343 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 742 PM EDT TUE MAY 1 2007 PAC065-020000- /O.CON.KPBZ.TO.W.0007.000000T0000Z-070502T0000Z/ JEFFERSON PA- 742 PM EDT TUE MAY 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR ADRIAN MINES...NEAR PUNXSUTAWNEY...MOVING EAST AT 45 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR EAST CENTRAL OHIO. LAT...LON 4115 7898 4093 7909 4093 7883 4113 7881 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at May 1, 2:19 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 1, 2:19 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT TUE MAY 1 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... LOW WILL CROSS CWA THIS EVENING THROUGH TONIGHT BRINGING THE CHANCE OF CONVECTION TO MOST LOCATIONS AROUND 22Z...LITTLE EARLIER WEST/SOUTH WHERE BETTER INSTABILITY. GOOD DRYING STARTS FOLLOWING BOUNDARY FOR WEDNESDAY...BUT LOW LEVEL MOISTURE WILL PERSIST THROUGH THE MORNING...WITH LINGERING SHOWERS SOUTHEAST. STAYED CLOSE TO PERSISTENCE/MAV FOR TEMPS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... NO MAJOR ALTERATIONS NEEDED TO DRY LONG TERM PROGNOSIS WITH TEMPERATURES MODERATING FROM NEAR SEASONAL NORMALS. THE QUIET WEATHER IS IN RESPONSE TO BUILDING HIGH AMPLITUDE RIDGE OVER THE MISSISSIPPI VALLEY...GRADUALLY SHIFTING EASTWARD NEXT WEEK. && .AVIATION... LOW PRESSURE OVER SOUTHERN MICHIGAN WILL TRACK EAST SOUTHEAST ACROSS NORTHWESTERN PENNSYLVANIA THIS EVENING...THEN OFF THE JERSEY COAST BY WEDNESDAY MORNING. HIGH PRESSURE RIDGE WILL SLIDE SOUTH ACROSS THE AREA DURING THE DAY WEDNESDAY. EXPECT CONVECTION TO START DEVELOPING IN INCREASINGLY UNSTABLE AIRMASS AHEAD OF THIS LOW LATE THIS AFTERNOON. THIS CONVECTION WILL BECOME MORE WIDESPREAD AS THE EVENING PROGRESSES. AMPLE LOW LEVEL MOISTURE FOLLOWING THE PASSAGE OF THIS LOW FOR LATE TONIGHT INTO WEDNESDAY MORNING WILL RESULT IN MVFR CIGS. IFR TO MVFR VIS AND CIGS EXPECTED IN AND AROUND THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/31
Hazardous weather outlook, May 1, 4:54 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 454 PM EDT TUE MAY 1 2007 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-030- WVZ001>003-022100- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-HANCOCK-BROOKE-OHIO- 454 PM EDT TUE MAY 1 2007 ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. THIS SYSTEM WILL PUSH SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME THESE THUNDERSTORMS COULD REACH SEVERE LEVELS THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ001-OHZ068-069-PAZ031-032-WVZ004-012-021>023-041-022100- GARRETT-NOBLE-MONROE-GREENE-FAYETTE-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 454 PM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS INTO THE REGION. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 1, 5:42 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL NEW WILMINGTON 41.12N 80.33W
05/01/2007 E0.88 INCH LAWRENCE PA TRAINED SPOTTER
0520 PM HAIL NEW WILMINGTON 41.12N 80.33W
05/01/2007 E1.75 INCH LAWRENCE PA PUBLIC
0535 PM HAIL BUTLER 40.86N 79.90W
05/01/2007 E0.75 INCH BUTLER PA PUBLIC
0535 PM HAIL 5 SE MERCER 41.18N 80.17W
05/01/2007 E0.75 INCH MERCER PA PUBLIC
&&Local storm report, May 1, 6:27 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
627 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 NW FRANKLIN 41.41N 79.87W
05/01/2007 E1.75 INCH VENANGO PA LAW ENFORCEMENT
POLICE IN SUGAR CREEK REPORTED.
0610 PM HAIL STONEBORO 41.34N 80.11W
05/01/2007 E1.00 INCH MERCER PA TRAINED SPOTTER
&&Local storm report, May 1, 6:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG MERCER 41.23N 80.24W
05/01/2007 MERCER PA AMATEUR RADIO
TREES DOWN ON ROAD NEAR ROUTES 19 AND 58.
0620 PM DOWNBURST MERCER 41.23N 80.24W
05/01/2007 MERCER PA EMERGENCY MNGR
2 TRAILERS DAMAGED. SEVERAL TREES AND WIRES DOWN. MOSTLY
JUST NORTH AND WEST OF CITY OF MERCER.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 31 min |
| May 1, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 37 min |
| May 1, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 39 min |
| May 1, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 55 min |
| May 1, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 48 min |
| May 1, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 53 min |
| May 1, 6:23 PM EDT | Tornado Warning | PBZ | Mercer | 20 min |
| May 1, 6:24 PM EDT | Tornado Warning | PBZ | Venango | 36 min |
| May 1, 6:33 PM EDT | Tornado Warning | PBZ | Clarion | 27 min |
| May 1, 6:50 PM EDT | Tornado Warning | PBZ | Armstrong, Butler, Clarion | 40 min |
Nearby
Tornado Warnings in Pennsylvania, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.